Alert archive / Texas / River Flood Warnings in 2014
River Flood Warning 3, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this river flood warning at May 13, 2014, 9:40 PM CDT for Chambers County, Liberty County, Texas. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- May 13, 2014, 9:40 PM CDT (02:40 UTC)
- Expired
- May 19, 2014, 9:06 AM CDT
- In force
- 5 days
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- Major
Counties Chambers County, TX, Liberty County, TX
The radar
The Houston radar (KHGX), 60 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Trinity River near Moss Bluff (MBFT2).
- Action stage
- 9.2 ft
- Minor stage
- 12.2 ft
- Moderate stage
- 15.2 ft
- Major stage
- 17.2 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08067100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at May 13, 9:31 PM CDT, 9 minutes earlier.
Area forecast discussion, May 13, 9:31 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
931 PM CDT TUE MAY 13 2014
.DISCUSSION...
AREA OF SHRA & ISO TSRA ASSOCIATED W/ UPPER TROF WILL BE PUSHING
THRU OVERNIGHT. PRECIP IS A BIT FURTHER SOUTH THAN EARLIER
GUIDANCE SUGGESTED IT WOULD BE SO EXPANDED HIGHER POPS CLOSER TO
THE COAST. HRRR SEEMS TO HAVE A DECENT HANDLE ON THINGS ATTM AND
GEARED SHORT TERM FCST TOWARD ITS SOLN. NOT EXPECTING THE
MAGNITUDE OF ACCUMULATIONS WE SAW LAST NIGHT...BUT ANY ADDITIONAL
RAIN REMAINS WELCOME FOR MOST PARTS. TEMPS LOOK GOOD SO NO UPDATES
THERE. DID MOVE UP BEGIN TIME FOR THE SMALL CRAFT ADVY AS WINDS
ARE PICKING UP AND ARE NEAR OR ABOVE CRITERIA FOR MOST WATERS. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 55 70 48 77 53 / 70 20 10 0 0
HOUSTON (IAH) 59 70 50 79 55 / 70 20 10 0 0
GALVESTON (GLS) 63 72 57 76 64 / 60 30 10 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 4 PM CDT WEDNESDAY FOR THE FOLLOWING
ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS FROM FREEPORT
TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH
ISLAND TO FREEPORT OUT 20 NM.
&&Hazardous weather outlook, May 13, 3:52 PM CDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 352 PM CDT TUE MAY 13 2014 TXZ163-164-176>179-195>200-210>214-226-227-235>238-142100- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 352 PM CDT TUE MAY 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN APPROACHING UPPER LEVEL DISTURBANCE WILL BRING SHOWERS AND THUNDERSTORMS TO SOUTHEAST TEXAS LATE THIS EVENING INTO WEDNESDAY MORNING. ADDITIONAL RAINFALL ACCUMULATIONS OF AROUND 1/4 INCH OR LESS ARE EXPECTED...WITH SOME ISOLATED TOTALS AROUND 1/2 INCH POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 9:35 PM CDT | Small Craft Advisory | HGX | 30 hr | |
| May 13, 9:40 PM CDT | River Flood Warning | HGX | Trinity, Walker | 4 days |
Nearby
River Flood Warnings in Texas, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.